MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA CMPANION EXTERNAL LI-BATTERY PACK

SYNCARDIA SYSTEMS, LLC SYNCARDIA CMPANION EXTERNAL LI-BATTERY PACK
Model Number 293001-001
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This alleged failure mode poses a low risk to a patient because the issue was observed when the companion external battery was not supporting a patient.The companion external battery will be returned to syncardia for evaluation.The results of the investigation will be provided in a follow-up mdr.(b)(4).
 
Event or Problem Description
This companion external battery was not supporting a patient.The customer, a syncardia certified hospital, reported that the companion 2 driver was disconnected from wall power while in the hospital laboratory.The customer also reported that the companion 2 driver was reconnected to wall power and after approximately one week, the companion external battery did not charge.
 
Additional Manufacturer Narrative
Visual inspection of the battery revealed no anomalies.A review of the system management (smbus) data revealed no anomalies and initial functional testing revealed its input/output functions were operational.Additional testing and evaluation was performed and the external battery successfully passed all sections of the procedure, which includes charge testing.The battery performed as intended with no evidence of a device malfunction.This issue will continue to be monitored and trended as part of the customer experience process.Syncardia has completed its evaluation and is closing this file.(b)(4) follow-up report 1.

Brand Name
SYNCARDIA CMPANION EXTERNAL LI-BATTERY PACK
Common Device Name
BATTERY PACK
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e. silverlake road
tucson AZ 85713
MDR Report Key7586806
Report Number3003761017-2018-00231
Device Sequence Number1799840
Product Code LOZ
UDI-Device Identifier00858000003077
UDI-Public(01)00858000003077
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number293001-001
Device Catalogue Number293001-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1